Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Serious Adverse Events Up, Say Watchdog Group

Filed November 5th, 2012 Laurie

The Institute for Safe Medications Practices (ISMP), an independent watchdog group, reports a sharp increase in in the number of reports of serious adverse events linked to prescription medications in the first quarter of 2012.

In its publication, Quarter Watch, the Institute reported a 23.8 percent increase in the number of serious adverse events associated with various medications in the first quarter of 2012. Overall, there was a 30 percent increase over the number reported in the first quarter of 2011, said Lawyers USA Online. The report primarily focused on the diabetes drugm Actos; the depression drug, Cymbalta; the hypertension medication, Tekturnal; and the anticoagulant, Xarelto.

Tekturna saw 100 reports in the first quarter. Despite 356 reports of “serious, disabling, or fatal injury” in patients taking Xarelto, the drug’s manufacturer, Janssen Pharmaceuticals, told the group it had reviewed the information and “saw no signal of a safety issue that needed to be addressed.” The U.S. Food & Drug Administration (FDA) received 45 adverse event reports concerning withdrawal from Cymbalta, which included blackouts, suicidal thoughts, and tremor and nausea in 44-50 percent of patients. The agency also received 235 reports associated with Actos, which has also been linked to an increased risk of bladder cancer in patients taking the drug.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!